How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Rebecca Your Own Question
Rebecca, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 13035
Experience:  More than 30 years of companion animal practice.
Type Your Dog Veterinary Question Here...
Rebecca is online now
A new question is answered every 9 seconds

My dog was recently in the hospital bc of low platelet count

Customer Question

My dog was recently in the hospital bc of low platelet count and today I took her for her follow up appt and they put her back on the 2nd dose of worm medicine and some other pills. I gave her the 2 pills in a little piece of low sodium chicken cold cut half a piece actually then gave her the liquid medicine by mouth before feeding her she ate then after barfed everything up 3 separate times in less than 5 mins. My question is did she puke bc I hadn't fed her yet or is she sick again
Submitted: 3 months ago.
Category: Dog Veterinary
Expert:  Rebecca replied 3 months ago.


I am sorry to hear you are worried about Lala. My name is Rebecca. I am a veterinarian and will do my best to help.

Did her platelet count go back up or is it still low?

What were the medications she got today when she vomited? It might be the medication making her vomit, but I need to know what they were to give you a good answer.

Was she vomiting before when she was sick or this something new?

Customer: replied 3 months ago.
when she was released from the hospital it was at like 116k today it was around 60k so the doc put her back on minocycline 2x a day for the next 2 was and also panacur 19ml for the next 4 days which is the 2nd part of her deworming. She also got her annual shots today rabies the one u need to get more heart worm meds and w'e it is they give once a year. the vomiting is new she went to the hospital bc she was bleeding out of her butt
Customer: replied 3 months ago.
Minocycline for the next 2 weeks.
Expert:  Rebecca replied 3 months ago.

Minocycline can cause vomiting, especially on an empty stomach so if she did not have anything in her stomach that may be why she vomited. Try feeding her, getting some food into her, and then giving the minocycline.

Let me know if this is helpful, and what other questions I can answer.

Expert:  Rebecca replied 3 months ago.

How is Lala doing? I did not hear back from you.

Please let me know if this was helpful, and if I can answer more of your questions.